Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 19, 2010, 4:41 PM EDT for Putnam County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 19, 2010, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS51 KOKX 192041
SVROKX
CTC001-009-NYC079-192145-
/O.NEW.KOKX.SV.W.0039.100719T2041Z-100719T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT...
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHERMAN TO BREWSTER...AND
MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANBURY...BETHEL...GEORGETOWN...SOUTHBURY...NEWTOWN...SEYMOUR...
NAUGATUCK...MONROE...CHESHIRE AND BEACON FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4160 7347 4151 7343 4152 7339 4148 7334
4151 7333 4152 7317 4155 7317 4156 7315
4153 7286 4123 7331 4129 7355 4136 7355
4134 7377 4135 7382 4153 7360 4153 7353
4157 7353 4160 7351
TIME...MOT...LOC 2041Z 278DEG 16KT 4152 7348 4141 7362
$$
GOODMAN1 follow-up statement
192
WWUS51 KOKX 192117
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT MON JUL 19 2010
CTC009-192128-
/O.CAN.KOKX.SV.W.0039.000000T0000Z-100719T2145Z/
NEW HAVEN CT-
517 PM EDT MON JUL 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NEW HAVEN COUNTY
IS CANCELLED...
LAT...LON 4160 7348 4151 7343 4152 7339 4149 7337
4147 7330 4145 7329 4143 7322 4139 7315
4135 7313 4123 7331 4129 7355 4136 7355
4134 7378 4135 7382 4153 7360 4153 7354
4160 7351
TIME...MOT...LOC 2118Z 305DEG 21KT 4131 7330
$$
CTC001-NYC079-192145-
/O.CON.KOKX.SV.W.0039.000000T0000Z-100719T2145Z/
PUTNAM NY-FAIRFIELD CT-
517 PM EDT MON JUL 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR FAIRFIELD AND PUTNAM COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF BETHEL...OR 6 MILES SOUTH OF NEWTOWN...
MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE
AND EASTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4160 7348 4151 7343 4152 7339 4149 7337
4147 7330 4145 7329 4143 7322 4139 7315
4135 7313 4123 7331 4129 7355 4136 7355
4134 7378 4135 7382 4153 7360 4153 7354
4160 7351
TIME...MOT...LOC 2118Z 305DEG 21KT 4131 7330
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:32 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 19, 4:32 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON JUL 19 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...AND STALL OUT
JUST SOUTH OF THE AREA LATE. A WEAK RIDGE OF HIGH PRESSURE BUILDS
IN FROM THE WEST LATE TONIGHT THROUGH TUESDAY AFTERNOON. A WARM
FRONT APPROACHES LATE TUESDAY NIGHT INTO WEDNESDAY WITH A COLD
FRONT MOVING THROUGH LATE WEDNESDAY ALONG WITH A LOW PRESSURE AREA
MOVING ACROSS THE NORTHEAST. THIS UNSETTLED PATTERN LOOKS TO
CONTINUE THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
EXPECT INCREASING SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING
HOURS ALONG LEE TROUGH EAST OF THE APPALACHIANS OUT AHEAD OF THE
COLD FRONT AS WELL AS ALONG THE COLD FRONT. INSTABILITY WILL BE IN
PLACE WITH MUCAPE VALUES EXCEEDING 1000 J/KG AND BULK SHEAR SHOWN TO
BE AT MOST 30KT BETWEEN 0 AND 6 KM AGL. SO SOME THUNDERSTORMS STRONG
OR EVEN SEVERE...AS PER THE REGION LOCATION WITHIN SPC'S SLIGHT
RISK AREA. GREATEST RISK THUS FAR HAS BEEN WIND AND THIS WILL
GENERALLY STILL BE THE CASE WITH REMAINING THUNDERSTORMS. LOCALLY
HEAVY RAIN WILL BE A THREAT TOO AS DEWPOINTS IN UPPER 60S AND
LOWER 70S WITH LAYER PW VALUES GETTING BETWEEN 1.5 AND 1.75
INCHES WILL MAKE FOR MOISTURE RICH ATMOSPHERE THAT THUNDERSTORMS
WILL BE TAPPING INTO.
LAST PLACES TO CLEAR OUT OF THE SHOWER AND THUNDERSTORM ACTIVITY TONIGHT
WILL BE SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. WILL
DECREASE POPS WEST TO EAST NEAR MIDNIGHT WITH COLD FRONT PASSING
OFFSHORE. LOWS BLEND OF MAV/MET AS TEMPS COOL A FEW DEGREES WITH
DECREASING CLOUDS OVERNIGHT WITH NARROW HIGH PRESSURE RIDGE
BUILDING IN.
WITH INCREASING SOUTHERLY FLOW AND BUILDING OCEAN SWELLS...THERE
IS A HIGH RISK OF RIP CURRENTS TODAY ON ATLANTIC FACING BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE FRONT SHOULD WASH OUT SOUTH OF THE AREA...AND REMAIN THE
FOCUS OF A NUMBER OF WEAK WAVES THAT CROSS THE AREA THROUGH
MIDWEEK.
FLOW ALOFT REMAINS FAST AND QUASI-ZONAL SO THE NEXT LOW PRESSURE
SYSTEM WILL MOVE INTO THE NORTHEAST BY TUESDAY NIGHT. BEFORE IT
DOES...A DRY DAY CAN BE EXPECTED TUESDAY WITH 850 HPA TEMPS
SEVERAL DEGREES COOLER. DAYTIME MIXING TO NEAR 875 HPA WILL BRING
DOWN SOME LOWER DEWPOINTS WHICH WILL BE IN THE LOWER 60S. HIGHS
CAN BE EXPECTED TO GET TO NEAR 90 WITH THE MIXING OF THE DAY AND
NORTHERLY FLOW TO START OUT. THIS WILL RESULT IN HEAT INDICES IN
LOW 90S RANGE...FALLING JUST SHORT OF ADVISORY CRITERIA.
MODEL AGREEMENT TUES NIGHT AND WED WITH APPROACH OF NEXT SHORTWAVE
AT 500 HPA BUT DISAGREEMENT WITH SURFACE FEATURES AND THE ASSOCIATED
RAINFALL. SREF SIMILAR TO NAM SO WILL GO WITH A BLEND OF THESE
TWO MODELS FOR TUES NIGHT AND WED. THESE TWO MODELS SHOW A WARM
FRONT PASSING THROUGH EARLY WED AND THEN A COLD FRONT LATER IN THE
DAY WITH SOME DIFFERENCE CONCERNING THE PASSAGE OF THE CENTRAL LOW.
SHORTWAVE WITH INCREASING WINDS ALOFT TO 40-50 KT WILL CREATE
GREATER DIVERGENCE ALOFT AND NEGATIVE GEOPOTENTIAL TENDENCY...SO
WILL HAVE HIGH END CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. KEPT
AT HIGH END CHANCE NOW WITH THE UNCERTAINTY ON THE TIMING AND
PLACEMENT OF INDIVIDUAL SHORTWAVES ALOFT.
WEDNESDAY IS EXPECTED TO BE A COOLER DAY WITH ABUNDANT CLOUD
COVER AND THE POSSIBLE CLOSER PROXIMITY OF LOW PRESSURE MOVING
THROUGH. HIGHS WILL BE IN UPPER 80S WITH THE LOW MOVING ACROSS
AND A COLD FRONT PUSHING ACROSS THE AREA BY WEDNESDAY NIGHT WITH
SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE RIDGING IN ON
THURSDAY WILL RESULT IN ANOTHER VERY WARM DAY WITH HIGHS UPPER 80S
TO LOWER 90S AND A RETURN TO DRY WEATHER.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WARM PATTERN CONTINUES THROUGH THE LONG TERM PERIOD. SEVERAL
WEAK...PROGRESSIVE DISTURBANCES WILL PUSH THROUGH AT TIMES DURING
THE LONG TERM KEEPING THE AIRMASS UNSETTLED. WHILE SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY FRIDAY THROUGH SUNDAY...NO
WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED. DRIER WEATHER IS
EXPECTED ON MONDAY.
ABOVE NORMAL TEMPERATURES WILL PERSIST...WITH HIGHS AVERAGING IN
THE MID 80S IN COASTAL AREAS AND AROUND 90 INLAND.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
COLD FRONT ACROSS WRN NY STATE INTO NW PA WILL CONTINUE TO TRACK
TOWARDS THE REGION THIS AFTERNOON.
HZ ALOFT LIMITING SLANTWISE VSBY TO AROUND 6SM AT KEWR.
MORNING TSTMS ARE NOW EXITING ERN CT AND LI. LULL IN THE ACTIVITY
BUT THE AIRMASS IS BECOMING UNSTABLE. VFR EXCEPT FOR TSTMS. TAFS
INDICATE GREATEST POTENTIAL BETWEEN 21-01Z...SLIGHTLY EARLIER KSWF
AND LATER KGON. POTENTIAL FOR ISOLD-SCT DEVELOPMENT AHEAD OF THE
MAIN CLUSTER FORECAST IN THE 21-01Z TIME PERIOD. VFR OVERNIGHT
AND THROUGH TUE BEHIND THE FRONT.
WINDS HAVE COME AROUND TO AROUND 220...AND WILL SLOWLY VEER
THROUGH THE AFTERNOON AS THE FRONT DRAWS CLOSER. ERRATIC DIRECTION
NEAR TSTMS THIS AFTERNOON...WITH GUSTS IN EXCESS OF 40KT LIKELY IN
THE STRONGEST STORMS. NW WINDS BEHIND THE FRONT WHICH IS PROGGED
TO REACH THE AREA 4-8Z.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: ISOLD TSTMS POSSIBLE NEAR AND W OF THE
TERMINAL BEFORE 20Z. UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
KTEB FCSTER COMMENTS: ISOLD TSTMS POSSIBLE NEAR AND W OF THE
TERMINAL BEFORE 20Z. UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED FOR
TIMING AND INTENSITY OF TSTMS.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFTERNOON-WED...CONVECTIVE COMPLEX IS POSSIBLE TUE NIGHT WITH
A SECOND COMPLEX POSSIBLE WED. OTHERWISE VFR.
THU...VFR WITH GENERALLY NW FLOW.
FRI-SAT...WARM FRONT FOLLOWED BY A COLD FRONT. MVFR OR LOWER
POSSIBLE...ALTHOUGH THE EXACT TIMING IS UNCERTAIN.
&&
.MARINE...
SWELL FROM THE SOUTH WILL KEEP EASTERN OCEAN SEAS NEAR 5 FT
STARTING TONIGHT AND GOING THROUGH EARLY TUES NIGHT. LOWER
CONFIDENCE THEREAFTER WITH ANY SEAS NEAR 5 FT ON WEDNESDAY WITH
APPROACHING WARM FRONT AND WINDS SHIFTING AND INCREASING WITH LOW
PRESSURE MOVING THROUGH AS WELL AS COLD FRONT MOVING THROUGH LATE
WEDNESDAY. UNCERTAINTY ON THE PLACEMENT OF LOW PRESSURE AND
FRONTAL TIMING. SINCE THIS IS THIRD PERIOD...WILL LET SUBSEQUENT
SHIFTS ASSESS WAVEWATCH GUIDANCE AND DETERMINE WHETHER OR NOT TO
EXTEND SCA.
HIGH PRESSURE BUILDING IN ON THURSDAY WILL MAKE FOR WEAK FLOW OVER
THE AREA WATERS. THIS WILL KEEP CONDITIONS BELOW SCA LEVELS THROUGH
FRIDAY. THE FLOW INCREASES AND BECOMES MORE SOUTHERLY...WHICH WILL
BRING SEAS TO NEAR SMALL CRAFT CONDITIONS.
&&
.HYDROLOGY...
SCATTERED TSTMS THIS EVENING COULD DELIVER ANOTHER QUICK HALF
INCH OF RAIN LOCALLY. LOCALLY HEAVY RAIN COULD FALL WITH A SERIES
OF DISTURBANCES MOVING ACROSS THE AREA THROUGH MIDWEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 8 PM EDT TUESDAY FOR ANZ350-353.
&&
SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...BC
AVIATION...JMC
MARINE...BC/JM
HYDROLOGY...JMHazardous weather outlook, Jul 19, 7:17 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 717 AM EDT MON JUL 19 2010 NYZ072>074-201130- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 717 AM EDT MON JUL 19 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-076-201130- KINGS (BROOKLYN)-QUEENS- 717 AM EDT MON JUL 19 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. ALSO...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC FACING BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-080-081-201130- NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 717 AM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC FACING BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002>006-011-NYZ067>071-078-079-201130- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 717 AM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-201130- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 717 AM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 19, 1:15 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM MARINE TSTM WIND 4 SSE NEW HAVEN 41.25N 72.90W
07/19/2010 M40.00 MPH ANZ330 CT BUOY
35 KT WIND GUST.
1028 AM LIGHTNING ESSEX 41.36N 72.40W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
HOUSE FIRE DUE TO LIGHTNING.
1028 AM LIGHTNING OLD SAYBROOK 41.29N 72.37W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
MINOR DAMAGE TO 2 HOUSES.
1047 AM TSTM WND DMG LEDYARD CENTER 41.47N 72.03W
07/19/2010 NEW LONDON CT LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
1058 AM MARINE TSTM WIND 15 S ATLANTIC BEACH 40.37N 73.70W
07/19/2010 E41.00 MPH ANZ355 NY BUOY
36 KT WIND GUST.
1112 AM MARINE TSTM WIND 1 S LONG BEACH 40.58N 73.67W
07/19/2010 E40.00 MPH ANZ355 NY TRAINED SPOTTER
35 KT WIND GUST.
&&
JOELocal storm report, Jul 19, 2:10 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM MARINE TSTM WIND 4 SSE NEW HAVEN 41.25N 72.90W
07/19/2010 M40.00 MPH ANZ330 CT BUOY
35 KT WIND GUST.
1028 AM LIGHTNING OLD SAYBROOK 41.29N 72.37W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
MINOR DAMAGE TO 2 HOUSES.
1028 AM LIGHTNING ESSEX 41.36N 72.40W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
HOUSE FIRE DUE TO LIGHTNING.
1047 AM TSTM WND DMG LEDYARD CENTER 41.47N 72.03W
07/19/2010 NEW LONDON CT LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
1058 AM MARINE TSTM WIND 15 S ATLANTIC BEACH 40.37N 73.70W
07/19/2010 E41.00 MPH ANZ355 NY BUOY
36 KT WIND GUST.
1112 AM MARINE TSTM WIND 1 S LONG BEACH 40.58N 73.67W
07/19/2010 E40.00 MPH ANZ355 NY TRAINED SPOTTER
35 KT WIND GUST.
1130 AM MARINE TSTM WIND 6 SW BABYLON 40.63N 73.39W
07/19/2010 E42.00 MPH ANZ345 NY MESONET
37 KT WIND GUST.
1135 AM MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.62N 73.26W
07/19/2010 E39.00 MPH SUFFOLK NY MESONET
34 KT WIND GUST.
&&
JOELocal storm report, Jul 19, 2:17 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
217 PM EDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND DMG MAHOPAC 41.37N 73.74W
07/19/2010 PUTNAM NY TRAINED SPOTTER
DOWNED TREE.
0945 AM MARINE TSTM WIND 4 SSE NEW HAVEN 41.25N 72.90W
07/19/2010 M40.00 MPH ANZ330 CT BUOY
35 KT WIND GUST.
1028 AM LIGHTNING ESSEX 41.36N 72.40W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
HOUSE FIRE DUE TO LIGHTNING.
1028 AM LIGHTNING OLD SAYBROOK 41.29N 72.37W
07/19/2010 MIDDLESEX CT BROADCAST MEDIA
MINOR DAMAGE TO 2 HOUSES.
1047 AM TSTM WND DMG LEDYARD CENTER 41.47N 72.03W
07/19/2010 NEW LONDON CT LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
1058 AM MARINE TSTM WIND 15 S ATLANTIC BEACH 40.37N 73.70W
07/19/2010 E41.00 MPH ANZ355 NY BUOY
36 KT WIND GUST.
1112 AM MARINE TSTM WIND 1 S LONG BEACH 40.58N 73.67W
07/19/2010 E40.00 MPH ANZ355 NY TRAINED SPOTTER
35 KT WIND GUST.
1130 AM MARINE TSTM WIND 6 SW BABYLON 40.63N 73.39W
07/19/2010 E42.00 MPH ANZ345 NY MESONET
37 KT WIND GUST.
1131 AM MARINE TSTM WIND 5 WSW BABYLON 40.66N 73.40W
07/19/2010 M43.00 MPH ANZ345 NY MESONET
37 KT GUST.
1135 AM MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.62N 73.26W
07/19/2010 E39.00 MPH SUFFOLK NY MESONET
34 KT WIND GUST.
&&
JOESpecial weather statement, Jul 19, 3:01 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT MON JUL 19 2010
NYZ067-068-192000-
ORANGE-PUTNAM-
301 PM EDT MON JUL 19 2010
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHILLIPSPORT...OR NEAR ELLENVILLE...AND
MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR WALDEN BY 320 PM.
NEAR GARDNERTOWN BY 335 PM.
NEAR NEWBURGH BY 340 PM.
5 MILES NORTHEAST OF COLD SPRING BY 350 PM.
NEAR FAHNESTOCK STATE PARK BY 400 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4160 7438 4164 7426 4161 7424 4159 7414
4162 7413 4162 7410 4159 7405 4159 7396
4157 7396 4151 7399 4145 7398 4150 7392
4152 7362 4135 7372 4133 7387 4155 7443
DSWSpecial weather statement, Jul 19, 3:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT MON JUL 19 2010
CTZ005-006-NYZ067-068-070-192045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-
352 PM EDT MON JUL 19 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FAIRFIELD...NORTHERN
ORANGE...NORTHERN WESTCHESTER...PUTNAM AND WESTERN NEW HAVEN
COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPEWELL JUNCTION TO
FISHKILL TO MIDDLETOWN...OR ALONG A LINE EXTENDING FROM 10 MILES WEST
OF PAWLING TO BEACON TO MIDDLETOWN...AND MOVING EAST AT 35 MPH.
THESE STORMS WILL BE...
NEAR NEW WINDSOR BY 400 PM.
NEAR SHERMAN BY 415 PM.
NEAR WEST POINT BY 420 PM.
NEAR CARMEL BY 430 PM.
NEAR BREWSTER BY 435 PM.
NEAR NEWTOWN BY 440 PM.
PEOPLE IN FAIRFIELD...NORTHERN ORANGE...NORTHERN WESTCHESTER...PUTNAM
AND WESTERN NEW HAVEN COUNTIES...INCLUDING NEWBURGH...GARDNERTOWN...
MONTGOMERY...NEW WINDSOR...FAHNESTOCK STATE PARK...SHERMAN...LAKE
CARMEL...COLD SPRING...WEST POINT AND CARMEL...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7423 4159 7414 4162 7410 4159 7405
4158 7396 4151 7399 4145 7398 4150 7392
4153 7354 4160 7353 4159 7347 4151 7343
4152 7339 4148 7334 4151 7333 4153 7317
4147 7288 4137 7312 4127 7386 4147 7456
GOODMANSpecial weather statement, Jul 19, 4:32 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON JUL 19 2010
CTZ005-009-NYZ070-192130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
432 PM EDT MON JUL 19 2010
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARMEL...OR NEAR BREWSTER...AND MOVING
SOUTHEAST AT 20 MPH.
THIS STORM WILL BE...
NEAR DANBURY BY 455 PM.
6 MILES NORTHEAST OF RIDGEFIELD BY 500 PM.
NEAR BETHEL BY 505 PM.
5 MILES NORTHEAST OF GEORGETOWN BY 510 PM.
NEAR TRUMBULL BY 530 PM.
PEOPLE IN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING DANBURY...
BETHEL AND TRUMBULL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4138 7315 4134 7313 4130 7307 4115 7315
4117 7317 4114 7320 4114 7322 4112 7324
4130 7371 4134 7376 4136 7355 4146 7354
4149 7353
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:42 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 43 hr | |
| Jul 19, 4:58 AM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 16 hr |
| Jul 19, 8:11 AM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 34 min |
| Jul 19, 8:28 AM EDT | Special Weather Statement | OKX | Bronx, New York | 32 min |
| Jul 19, 8:29 AM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 46 min |
| Jul 19, 9:23 AM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 19, 10:42 AM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 19, 10:55 AM EDT | Special Marine Warning | OKX | 35 min | |
| Jul 19, 11:36 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 39 min |
| Jul 19, 11:49 AM EDT | Special Marine Warning | OKX | 26 min | |
| Jul 19, 3:01 PM EDT | Special Weather Statement | OKX | Putnam | 59 min |
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 51 min |
| Jul 19, 3:52 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 53 min |
| Jul 19, 4:10 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 50 min |
| Jul 19, 4:28 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 107 min |
| Jul 19, 4:43 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 3 hr |
| Jul 19, 4:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 53 min |
| Jul 19, 5:11 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jul 19, 5:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 19, 5:47 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 58 min |
| Jul 19, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Orange, Rockland, Westchester | 57 min |
| Jul 19, 6:58 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 62 min |
| Jul 19, 6:59 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 19, 7:21 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk, Westchester | 39 min |
| Jul 19, 7:25 PM EDT | Special Weather Statement | OKX | Suffolk | 65 min |
| Jul 19, 7:41 PM EDT | Special Weather Statement | OKX | Nassau, Suffolk | 64 min |
| Jul 19, 7:48 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 29 min |
| Jul 19, 7:54 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 19, 9:15 AM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 19, 10:15 AM EDT | Special Weather Statement | OKX | 60 min | |
| Jul 19, 11:08 AM EDT | Special Weather Statement | OKX | 37 min | |
| Jul 19, 11:14 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 91 min |
| Jul 19, 11:55 AM EDT | Special Weather Statement | OKX | 65 min | |
| Jul 19, 4:32 PM EDT | Special Weather Statement | OKX | 58 min | |
| Jul 19, 5:25 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 65 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.